MAUDE Adverse Event Report: CAREFUSION NON-VENTED BLOOD SET

CAREFUSION NON-VENTED BLOOD SET
Model Number 2478-0000
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
System service line account manager.Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
The customer reported that in the pacu/operating room, the set was primed with saline using one of the set's spikes, when the other side of the y-tubing, (which had not yet spiked the blood), came off.This occurred while the set was attached to the patient, and saline spilled.Contradicting information was reported by stating there was no patient harm, and also stating it was "unknown at this time".Contradicting information was reported, stating this was a "near miss (did not reach the patient)", and stating in another portion of the report the tubing was connected to the patient.Patient harm was not reported.
 
Additional Manufacturer Narrative
The customer¿s report of tubing separated was confirmed.Visual inspection of the set noted that pvc tubing was completely separated from the drip chamber blood filter top cap inlet port.Examination under magnification noted that both sides of the pvc tubing had insufficient solvent applied at the engagement.There were no other anomalies observed.Functional testing was deemed unnecessary due to tubing being separated at the component engagement.Dimensional analysis was performed and the tubing measured to be within specification.The root cause was due to insufficient solvent being applied at the engagement of the tubing during manufacturing process.
 
Event or Problem Description
The customer reported that in the pacu/operating room, the set was primed with saline using one of the set's spikes, when the other side of the y-tubing, (which had not yet spiked the blood), came off.This occurred while the set was attached to the patient, and saline spilled.Patient harm was not reported.

Brand Name
NON-VENTED BLOOD SET
Common Device Name
BLOOD SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7896145
Report Number9616066-2018-01768
Device Sequence Number14040226
Product Code FPA
UDI-Device Identifier10885403235122
UDI-Public10885403235122
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2021
Device Model Number2478-0000
Device Catalogue Number2478-0000
Device Lot Number18055459
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015, THERAPY DATE (B)(6) 2018
Patient Age74 YR